MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT

AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT
Model Number D-201-11804
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 08/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the literature listed ¿d-201-11804¿ and ¿d-201-13404¿, olympus selected ¿d-201-11804¿ as the representative model.The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.This report is related to the following linked patient identifiers: (b)(6).
 
Event or Problem Description
Olympus reviewed the following literature titled "efficacy of a novel traction method: outside-lesion clip-thread method for gastric endoscopic submucosal dissection of lesions of the greater curvature of the upper/middle stomach (with video)." abstract background gastric endoscopic submucosal dissection (esd) for lesions located on the greater curvature of the upper and middle (u/m) third of the stomach remains challenging, even for experienced endoscopists.Accordingly, we have developed a novel traction technique, termed the outside-lesion clip-thread method (o-ctm).In this method, a clip thread is attached to the healthy mucosa outside the circumferential incision line, and traction is applied to bring the scope and lesion intoproximity for esd.Here, we assessed the efficacy of esd using the o-ctm compared to esd without the o-ctm.Methods we retrospectively reviewed data from 63 consecutive patients who underwent gastric esd for 63 lesions located on the greater curvature of the u/m third of the stomach between september 2015 and april 2024.The primary outcome was the operation time, and secondary outcomes were resection speed, en bloc resection, r0 resection and complications in the o-ctm and without o-ctm esd groups.Results of the 63 included lesions, 37 were resected without the o-ctm between september 2015 and june 2022 (without o-ctm group), and 26 lesions were resected using the o-ctm between july 2022 and april 2024 (o-ctm group).The o-ctm group had significantly shorter operation times (40 min vs.77 min, p = 0.01) than the without o-ctm group.The resection speed was also significantly faster (20.1 mm2/ min vs.11.3 mm2/ min, p = 0.02).No significant differences in en bloc resection rate, r0 resection rate, and complications were observed.Conclusions gastric esd using o-ctm is beneficial when compared with the esd without o-ctm in reducing operation time and improving resection speeds for treating lesions located on the greater curvature of the u/m region.Outcomes and definitions post-esd bleeding was defined as obvious bleeding requiring endoscopic hemostasis or a decrease in the hemoglobin level of = 2 g/dl after esd.Perforation was defined as the presence of extraserosal tissue endoscopically visualized during the procedure.Type of adverse events/number of patients [o-ctm] post esd bleeding - 1 patient perforation - 1 patient.[without o-ctm] post esd bleeding - 1 patient perforation - 3 patients.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation correction to the initial with information inadvertently left out (b5 and h6).The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it is likely that the reported event is an accident, or a complication associated with a procedure using the subject device.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide a correction to the previously submitted supplemental report on the h11 field.No corrections were needed for b5 or h6.

Brand Name
DISPOSABLE DISTAL ATTACHMENT
Common Device Name
DISPOSABLE DISTAL ATTACHMENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20495841
Report Number9614641-2024-02009
Device Sequence Number3601288
Product Code FDS
UDI-Device Identifier04953170453854
UDI-Public04953170453854
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K984358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberD-201-11804
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer12/03/2024
12/05/2024
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date12/05/2024
12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GIF-Q260J OR GIF-H290T; HX-610-090; KD-441Q; KD-611L; ORISE PROKNIFE BY BOSTON SCIENTIFIC; VIO300D BY ERBE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown